WE HAVE CHANGED OUR NAME FROM PUREPOTIONS TO BALMONDS CLICK HERE FOR MORE INFO WE HAVE CHANGED OUR NAME FROM PUREPOTIONS TO BALMONDS CLICK HERE FOR MORE INFO
Home / Info Hub / Is Your Eczema Cream Giving You An Itchy Rash?

Is Your Eczema Cream Giving You An Itchy Rash?

If you have very sensitive, allergy or eczema-prone skin then anything you put on it can potentially cause a reaction. Sadly, this also applies to the creams you might use to soothe any rashes or eczema flare-ups.

What’s going on?

Faulty Skin Barrier
Initial stinging or burning on application is a very common sensation for anyone whose skin is ultra sensitive or raw with itching. When your skin barrier function is faulty, as with eczema, literally anything at all on your skin feels uncomfortable or even painful, and can often lead to itching and scratching at it.

Water-based Cream
Water-based or aqueous creams often sting on application, as the water in the cream penetrates the skin and causes irritation. If you’re using a lotion or cream and it stings every time, try switching to an ointment.

Synthetic Ingredients
You might be reacting to synthetic ingredients; fragrances, preservatives, emulsifiers can all be irritant and cause stinging and itchiness. Even when a product claims to be fragrance-free, it might contain substances to neutralise its scent, if what it’s made out of (paraffin, for example) is unpleasant without them, and those synthetic ingredients can themselves cause irritation.

Alcohol
Your cream might contain alcohol, which dries out the skin and causes damage, leading to further itchiness. Look for alcohol-free emollients instead.

Natural Irritants
You might be reacting to natural ingredients in your cream. Always patch test before using any new skincare product - and that includes our own natural creams and ointments! People with sensitive skin can react even to essential oils, beeswax, or plant-based ingredients. Check out our Patch Test Information page.

Steroids
If you’re using a steroid cream, then it is possible that that is itself causing irritation or worse. While it’s common for steroid cream to sting for a bit after it’s been applied, long term or inappropriate use can cause much greater damage than that. Rashes, red skin, burning sensation and long-term thinning of the skin can occur if you’re unlucky enough react badly to topical steroids. Check out our Topical Steroid Addiction information pages for more info.

In conclusion, use these five steps when finding the right eczema cream for you:

  1. Check the ingredients first
  2. Always do a patch test
  3. Stop using it if it hurts
  4. Switch water-based lotions and creams for ointments or oils
  5. Talk to your GP or dermatologist and find an emollient that works for you

Recommended products:

30% Off Our Bumper Sizes!

Use Discount Code BUMPER30 At The Checkout

Skin Salvation 120ml
Daily Moisturising Cream 300ml
Intensive Hand Cream 100ml

USE DISCOUNT CODE BUMPER30 AT THE CHECKOUT

SHOP NOW 

Offer ends 23.06.19

 

Posted on: Jun 18, 2019

Join The Balmonds Community

Sign up here to receive free expert advice and tips on managing skin conditions. Plus special offers!

Other articles you may be interested in: